MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: purchasing assisstant.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane mac-loc locking loop multipurpose drainage set was used in a male patient during a nephrostomy procedure.As reported, the user "believes but isn't 100% sure that a piece of the wire might be in the patient; they didn't see it in the patient on imagery, but based on looking at the wire it might be missing a piece at the end." it was further clarified the user facility did a scan and there was no visible fragments of the device seen inside the patient.Procedure was completed as intended.Upon manufacturer receipt of the complaint wire, it was found to be elongated and broken, but not separated.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.B5- it was originally reported in the description of event (b5) that the patient was male.Upon review of the available information, the patient was female.It was correctly reported in section a3 in the initial report.D10 ¿ product received on: (b)(6) 2019.Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), and quality control of the device, as well as a visual inspection, were conducted during the investigation.The complaint device was returned to cook for investigation.During investigation, offset coils were noted, with the safety wire and mandril wire exposed.No other damage was noted to either the inner wires or the coiled wire.At this time, there is no evidence suggesting that the device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for the reported lot and component lot was also reviewed.From the review, no non-conformances relevant to the failure mode were noted.A software search found no additional complaints reported for this lot.Due to this information, there is no evidence suggesting that nonconforming product from this lot exists in house or in the field.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded that a component failure without design or manufacturing issue contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8863934
Report Number1820334-2019-01938
Device Sequence Number13499853
Product Code GBO
UDI-Device Identifier00827002100497
UDI-Public(01)00827002100497(17)220611(10)9740843
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberN/A
Device Catalogue NumberCLM-8.5-RH-NPAS-NT
Device Lot Number9740843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR